Washington, 2003High Wind in Washington, September 11 to 12, 2003
September 11 to 12, 2003 · NWS OTX · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Sep 11, 7:49 PM PST, 3 hours 11 minutes earlier.
Area forecast discussion, Sep 11, 7:49 PM PST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
849 PM PDT THU SEP 11 2003
.SYNOPSIS...A COLD FRONT WILL SWEEP SOUTH ACROSS THE INLAND NORTHWEST
TONIGHT INTO FRIDAY MORNING WITH BREEZY WINDS AND MOUNTAIN SHOWERS.
HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE WEEKEND WITH DRY AND
SEASONAL CONDITIONS. A VIGOROUS LOW PRESSURE SYSTEM WILL ARRIVE
FROM THE GULF OF ALASKA ON MONDAY AND TUESDAY AND THEN OUT OF
THE REGION BY MID WEEK.
&&
.DISCUSSION...
TONIGHT...THE INLAND NW IS UNDER SWIFT WESTERLY FLOW THIS
EVENING. RADAR AND SATELLITE PICKS UP ON TWO BOUNDARIES OVER THE
CWA...EACH RESPONSIBLE FOR PRODUCING BANDS OF SHOWERS WITH EMBEDDED
THUNDESTORMS. ONE BOUNDARY IS PREFRONTAL...TRACKING SOUTH OVER
SHOSHONE COUNTY TO THE PALOUSE...SOUTH OF I 90. THE SECOND...A COLD
FRONT...SAGGING SOUTH ACROSS NE WA/N IDAHO WITH A WELL DEFINED WIND
SHIFT IN ITS WAKE. THESE BOUNDARIES WILL CONTINUE SAG SOUTH AS THE
JET ALOFT DROPS INTO WRN MT. OROGRAPHIC LIFT COUPLED WITH SHALLOW
INSTABILITY AND STRONG Q VECTOR CONVERGENCE ALOFT WILL KEEP THE BEST
CHANCE OF CONVECTION ACROSS THE UPSLOPE REGIONS OF NORTH IDAHO
TONIGHT. ADDITIONAL CONVECTION DEVELOPING UPSTREAM WITH THE UPPER
LEVEL SHORTWAVE OVER SRN BC...WILL SPREAD INTO THE NE WA/N IDAHO
OVERNIGHT. BREEZY TO WINDY CONDITIONS CAN BE FOUND ALONG AND SOUTH OF
THE BOUNDARIES WITH GUSTS TO 20-30 MPH. THIS AND THE LINGERING CLOUD
COVER WILL KEEP OVERNIGHT LOWS UP TONIGHT. WILL MAKE AN UPDATE TO
THE ZONES/STATE FORECASTS LATER THIS EVENING. -RFOX.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 045 068 041 070 046 071/ 10 00 00 00 00 00
COEUR DALENE 046 067 039 068 044 068/ 10 10 00 00 00 00
PULLMAN 044 065 038 068 044 069/ 10 05 00 00 00 00
LEWISTON 052 070 046 074 053 076/ 20 10 00 00 00 00
COLVILLE 051 071 039 074 044 074/ 20 05 00 00 00 30
SANDPOINT 044 067 040 070 043 072/ 30 05 05 00 00 10
WALLACE 044 060 035 069 043 070/ 30 10 00 00 00 00
MOSES LAKE 051 074 042 077 047 077/ 10 00 00 00 00 00
WENATCHEE 052 073 048 076 053 076/ 10 00 00 00 00 00
OMAK 047 074 043 074 047 075/ 10 00 00 00 00 10
&&
.OTX...WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Sep 11, 4:51 AM PST, 18 hours 9 minutes before
IDZ001>004-026-027-WAZ031>038-041>044-121330-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
551 AM PDT THU SEP 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH IDAHO
.DAY ONE... TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Okanogan Valley
- When
- September 11, 11:00 PM PST to September 12, 3:00 AM PST
- Where
- Okanogan Valley forecast zone
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.143, -119.716 (the zone’s center; the record gives no point)
A strong cold front moved through the Okanogan River valley during the early morning hours of September 12th creating local high winds. In Tonasket trees were blown. The Kramer Remote Automated Weather Station recorded a wind gust of 71 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, September 11, 20031 death · 1 event
- Tornado in Iowa, September 11, 2003$275,000 · F0 · 1 event
- Flash Flooding and Damaging Wind in Texas, September 11, 2003$61,000 · 60 kt wind · 4 events
- Flash Flooding in Kansas, September 11, 2003$10,000 · 16 events
- Damaging Wind in Texas, September 11, 2003$20,000 · 60 kt wind · 1 event
- Flash Flooding and Heavy Rain in Texas, September 11, 20036 events
- Hail and Damaging Wind in Texas, September 11, 20031.75 in hail · 4 events
- Flooding in Kansas, September 11 to 13, 20032 events
- High Wind in Montana, September 11, 20032 events
- Flash Flood and Damaging Wind in Texas, September 11, 2003$3,000 · 61 kt wind · 2 events
- Flood in Nebraska, September 11 to 12, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 11, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375375.